MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number M001195740
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a vessel spasm requiring intervention.Patient was under local anesthesia.The target lesion was located in the mildly tortuous hepatic artery.A direxion hi-flo fathom, 16 system was selected for use.During the procedure, upon delivering the dose, it was noted that the nitinol hypotube broke in half revealing the yellow sheath.Upon removing the microcatheter, vessel spasm occurred.An intervention was performed with no luck to open back up the vessel.The procedure was cancelled.
 
Additional Manufacturer Narrative
G4: premarket / 510(k): k142259, k163701.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k): k142259, k163701.The device was not returned for evaluation.However, an analysis was concluded based on the received photo of the complaint device.Analysis revealed a nickel shaft fracture near the strain relief with the inner lumen exposed.
 
Event or Problem Description
It was reported that the patient experienced a vessel spasm requiring intervention.Patient was under local anesthesia.The target lesion was located in the mildly tortuous hepatic artery.A direxion hi-flo fathom - 16 system was selected for use.During the procedure, upon delivering the dose, it was noted that the nitinol hypotube broke in half revealing the yellow sheath.Upon removing the microcatheter, vessel spasm occurred.An intervention was performed with no luck to open back up the vessel.The procedure was cancelled.It was further reported the issue was reported via attached voluntary medwatch report.

Brand Name
DIREXION? HI-FLO? FATHOM?-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21893692
Report Number2124215-2025-23957
Device Sequence Number8162321
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public(01)08714729839712(17)261114(10)35281633
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195740
Device Catalogue NumberM001195740
Device Lot Number0035281633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/08/2025
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient EthnicityHispanic